I've been on nexium and prilosec for 2-3 years and my GERD has been well controlled. For the last week and a half Iget horrible chest pains (crushing pain in my upper chest). I don't think it is my heart, I have normal heart enzymes. What can I do for this? It comes at random times, and is really painful (I have to stop if I'm walking). I take an antacid, but I don't want to take too many of these. HELP!!
First, you might just be going through basic breakthrough. Talk to your doctor, but you could probably supplement your Nexium with another antacid, or double up on your PPIs for a short while (4 days or so) while things go back to normal.
You may also have become resistant to the Nexium, in which case you may have to switch to another PPI.
Talk to your doctor about this, however. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.